I was recently on vacation with a friend and while gone my husband purchased a large 42" HDTV... our first HD. I was impressed with it when I returned, but after relaxing in front of the TV the first evening after I returned I developed a pretty bad headache. I was diagnosed at least a decade ago with migraines. Through journaling I was able to learn what to avoid to reduce my migraines substantially, now only experiencing those which are hormonal or menstrual related. I do have Imitrex tablets and injections which work well when I need them, approximately 22 times per year. Developing a migraine with no real reason was odd, but I chalked it up to plane travel, a change of environments after the trip, etc.... The next day the same thing happened. In the evening, after watching TV for a while, a migraine began rather suddenly (also odd), which seemed to be somewhat focused in my eyes. This happened again the next day, and the next, and the next day. It's been 6 days now. I believe they are caused by the TV. Has anyone heard of this? The TV is in the exact same location as the previous, and I have not changed my line of sight. Stopping my relaxation in front of the TV at night is not an option, however changing the TV is, if this is the issue. I read something about frequency and also about brightness settings. Is there some way to change a setting on the TV, the tilt, etc...? Are some HDTV's on a certain frequency that bothers people and other HDTV's not? Apparently ours is an inexpensive TV. Trying to puzzle through this. My husband loves the TV so hate to ask for it to go Bye-byes, but I cannot go to bed each night with a migraine. Can we adjust the TV we have, or purchase a different HDTV which has something about it that bothers people corrected? Thank You!View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.